.Atenelol caused minor ED in 2 months increasing to 100% ED in a year. I have not been able to have sex in 5 months, so I stopped the atenelol 4 weeks ago. I have seen slow improvement, but not enough for sex yet. My BP is back to its normal unmedicated 160/110, but the ED effects still linger. Is this normal?
If ED symptoms appear months after starting a medication, is it common that ED symptoms remain for many weeks after stopping medication?
At 52, my doctor believes I am too young for ED drugs. I have tried Avapro, Lisonopril, and Atenelol, and I have chosen to continue without BP meds in the hope that I can enjoy sex again. Urologist has confirmed my problems have all been drug-related.
My cardiologist believes I should continue trying other meds, but my marriage and my sanity can't continue with 100% ED.
How long until high BP itself causes ED? What is the risk of stroke with BP averaging 160/110 for a 52 year-old? I can accept a higher risk of sudden death, but I more fear surviving a stroke where I am a burden and can't even commit suicide.
Why would my doctor tell me I am too young for ED meds? He didn't give me a medical reason.
Added 15 March 2011:
6-8 weeks was the time needed for my body to function normally again after stopping atenelol. It's party time :-)Many months of usage was
Added 15 March 2011:
I appreciate the helpful and kind responses.
6-8 weeks was the time needed for my body to function normally again after stopping atenelol. That was much longer than I expected, and I was getting quite depressed. It's party time :-). Hard, frequent, and long lasting erections have returned. I sent a note to my doctor (he is my primary care doctor and a cardiologist) telling him I have given up on the hypertensives. I will try them again only if I can use ED drugs when necessary. I see that daily sex at $30 per pill adds up to an annual expense of ~$10,000! If the hypertensive drugs can be combined with ED drugs, then I will pay this (or less for black market "generics") if he agrees and insurance doesn't cover the cost.
I presume my doctor's reluctance to prescribe is mostly financial. I will ask.
He wants me to try Diltiazem next. I would have unfairly blamed it for ED symptoms that were caused by the residual effects of the atenelol. I am functioning properly now, so I have a fair baseline to assess ED effects of a new medication.